You're definitely making good solid progress, good on ya!
Male/20 Yrs Old Accutane Journey
Posted 16 July 2013 - 09:31 PM
So I've lost track of days, I just know that this is my 5th and last month and I'll actually be a little over my maximum cumulative dosage. I have 2 more weeks of pills and then I'll be done. At the moment I'm pretty bummed, I still have a ton of red marks everywhere and am a little worried about those, but my main concern is my whole face is completely smooth EXCEPT this one large bump UNDER my skin that I've had for months now. Literally. This thing just won't go away.
I would have posted pics but I'm too ashamed to, earlier I tried popping this thing out and now I have a fat red spot on my cheek that I'm covering with a bandaid and neosporin to try and make it heal quicker. Unfortunately, the bump is still there!!! I know that you're never supposed to pick but you have to understand how frustrating it can be that this bump just refuses to go away.. For my whole time on accutane, no bumps that have been under the skin, for at least I can recall, have just sunk under and gone away. They've all came out at some point, so I've been trying to get this last one out but it's too stubborn and isn't having any of it.
And yes I know this is a rant post, sorry about that :/. Was honestly hoping for better things at this point of my journey
edit: this bump adds a lot of dark redness to my cheek as well which is why it's such a frustration for me.
Edited by Tyrean, 16 July 2013 - 09:41 PM.
Posted 17 July 2013 - 05:17 PM
Tyrean, don't despair. The best part of accutane usually occurs when you stop the drug. You know how it made your acne worse at first? Now imagine taking that drug out of your system.
For the lump, your dermatologist should be able to inject it with a cortisone shot that should shrink it up. You might have to get more than one shot, but it should work.
Posted 17 July 2013 - 06:44 PM
Thanks for the encouraging words richard! Can definitely say i'm looking forward to getting off the meds just from chapped lips alone haha. I forgot what it's like to not have chapped lips..
I'll ask him about that bump and what he thinks about a cortisone shot in 2 weeks
hope your course is going well!
Edited by Tyrean, 17 July 2013 - 06:59 PM.
Posted 30 July 2013 - 11:03 AM
End of Month 5
*sigh*... well I was SUPPOSED to be done today, but I just got back from my dermatologist and he wants to put me on another month mainly because of my chest blackheads that are stubborn. I even asked is it normal to prescribe more than the maximum cumulative dosage, since mine is a little over 150mg/kg and by the end of month 6 I'll be at a little over 180, and he said it does happen every once in a while and won't hurt anything.
Here are pictures I took today of my face
The dark redness is where the bump under the skin is located, extremely annoying. Dermatologist thinks it may be scar tissue, but doesn't want to chance injecting with a cortisone shot unless it became a huge cyst, looks like I may be stuck with this...
*Edit*: the dark redness circle is slightly bigger than normal because I had a bandaid on it overnight to try and diminish redness
Overall i'm just pretty frustrated with my course. All the red marks on my face/neck still look like acne and everyone that's taken it around me has been completely clear by this point. Just seems my skin is incredibly stubborn and difficult
To think I was looking forward to having normal lips again
Edited by Tyrean, 30 July 2013 - 11:06 AM.
Posted 30 July 2013 - 01:48 PM
I'm 1 month behind you and I'm frustrated too because people seem to be magically cured in 4 months.
But looking at your first pics and when you had to take predisone, you are a million times better looking now. Red marks will fade if you don't have any new acne to replace them.
I don't see what's wrong with the cortisone shot if it's really bothering you. It could cause a small indentation in your skin though where it was given. But if it makes you happy to get rid of the lump, I say go for it anyway, maybe he could just inject a little bit, see if it helps.
Just keep swimming!
Posted 08 September 2013 - 07:39 PM
So it's been a while... I finished my 6 month course on 8/28 officially so I'm about 11 days off accutane. Side effects like dry lips are getting better, and oil may be returning already. Here are some pictures.
my skin looks shinier than normal because i applied moisturizer not too long ago. Obviously it's not what I wished for in the beginning due to all the red marks and redness, especially on the left side of my face, but I'm just praying that'll continue to fade. My main concern is acne is starting to return already, in places that I've never even had it! (actually, it's mainly on my forehead) For instance, the forehead picture has acne that seems to have new ones popping up each day, and it does look faint in the picture but it's rough and annoying in real life.
I've read that sometimes this happens as your body overcompensates for oil trying to get your body back to a normal state but I can't help to panic since I asked my dermatologist if I should get a retinal topical or anything for maintenance and he didn't think I'd need one. I almost want to call in tomorrow to make another appointment and get a second opinion.
I did go buy Neutrogena oil free pink grapefruit cleanser but I read after the purchase that it's made some peoples' skin post accutane even worse so I'm kind of in a pickle... don't know if I should apply that or stick to gentle skin cleanser in the shower. Aghhh just don't want my skin to get as bad as it was before.
Posted 28 September 2013 - 01:54 PM
I have about 4 pills left. My dermatologist told me to keep using my Tazorac on my forehead and part of my cheek that gets whiteheads.
Posted 05 October 2013 - 12:19 PM
I came down with a nasty flu about a week ago. Fever is just starting to go away but I also got a strange node on the inside of the right side of my neck. I don't want to risk not getting them checked out because I know they could be dangerous so I went to the doctors and he decided to give me Keflex (antibiotics) for a 10 day course, 3x a day.
I instantly thought, "great, another breakout", and sure enough, after two days I have some ugly red bumps along my forehead and sideburns. I don't want to stop mid-course because I only have 20 more pills and I want this node to go away, just gotta pray it doesn't get any worse...
Other than that unfortunate news, no new acne has really emerged. Still waiting for all that redness and red marks to fade but I understand that could be a few months.
Hope your course went well Richard! Third time will be the charm for you
Posted 05 October 2013 - 12:26 PM
Thanks Tyrean, I just finished up... hopefully my skin stays clear and nice
I would think keflex would make your skin more clear instead of less, but everyone's different. If the only problem you have left after that is that one lump, inject it with kenalog. We injected a number of really horrible ones with kenalog and you can't even tell there's anything there. Plus, it sounds like your lump is deep, so if he injects it deep, it probably won't affect the top layer of skin as much.
Posted 11 November 2013 - 11:05 PM
It's been a while since I've last updated. My skin is doing really well off the accutane and I'm happy overall. There's only one REALLY annoying thing. I get REOCCURRING pimples INSIDE my nose..... yes, reoccurring. They appear in the same two spots, both on the right and left side of the inside of my nose, and last about a week. They make my nose look really red and inflamed obviously, and they're pretty much impossible to treat since they're inside.
Could this be from hairs inside my nose... any other ideas? I have my 3 month checkup with my dermatologist in about 3 weeks but I might make an appointment earlier since these are so annoying
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users